Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 48, NWS Melbourne, FL

October 8, 20105 counties in Florida

NWS Melbourne, FL issued this red flag warning at Oct 8, 2010, 7:56 AM EDT for 5 counties in Florida. It took effect at Oct 8, 2010, 12:00 PM EDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 8, 2010, 7:56 AM EDT (11:56 UTC)
In effect from
Oct 8, 2010, 12:00 PM EDT
Expired
Oct 8, 2010, 6:00 PM EDT
In force
6 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 12:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 11.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2010-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2010-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1290 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

358 
WWUS82 KMLB 081156
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
756 AM EDT FRI OCT 8 2010

FLZ044-144-090000-
/O.UPG.KMLB.FW.A.0039.101008T1600Z-101008T2200Z/
/O.NEW.KMLB.FW.W.0048.101008T1600Z-101008T2200Z/
/O.NEW.KMLB.FW.A.0040.101009T1700Z-101009T2300Z/
NORTHERN LAKE-SOUTHERN LAKE-
756 AM EDT FRI OCT 8 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS
EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

DRY AIR OVER THE EAST CENTRAL FLORIDA WILL ALLOW RELATIVE HUMIDITY
VALUES TO FALL BELOW 35 PERCENT FOR AROUND 4 TO 5 HOURS THIS
AFTERNOON. MINIMUM RELATIVE HUMIDITY VALUES WILL BE OVER SOUTHERN
LAKE COUNTY WHERE THEY MAY DROP TO BETWEEN 26 AND 28 PERCENT THIS
AFTERNOON.

ANOTHER DRY DAY IS SHAPING UP FOR SATURDAY. RELATIVE HUMIDITY
VALUES MAY REACH CRITICAL LEVELS FOR A DURATION OF NEAR 4 HOURS
OVER THE WATCH AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO
96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE
WEATHER INFORMATION.

&&

$$

FLZ041-045-046-053-082200-
/O.UPG.KMLB.FW.A.0039.101008T1600Z-101008T2200Z/
/O.NEW.KMLB.FW.W.0048.101008T1600Z-101008T2200Z/
INLAND VOLUSIA-ORANGE-SEMINOLE-OSCEOLA-
756 AM EDT FRI OCT 8 2010

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM EDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

DRY AIR OVER THE EAST CENTRAL FLORIDA WILL ALLOW RELATIVE HUMIDITY
VALUES TO FALL BELOW 35 PERCENT FOR AROUND 4 TO 5 HOURS THIS
AFTERNOON. MINIMUM RELATIVE HUMIDITY VALUES OVER THE WARNING AREA
WILL DROP TO BETWEEN 28 AND 30 PERCENT THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$
1 follow-up statement
428 
WWUS82 KMLB 082203
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
603 PM EDT FRI OCT 8 2010

FLZ044-144-091000-
/O.EXP.KMLB.FW.W.0048.000000T0000Z-101008T2200Z/
/O.CON.KMLB.FW.A.0040.101009T1700Z-101009T2300Z/
NORTHERN LAKE-SOUTHERN LAKE-
603 PM EDT FRI OCT 8 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...

ANOTHER DRY DAY IS SHAPING UP FOR SATURDAY. RELATIVE HUMIDITY
VALUES MAY REACH CRITICAL LEVELS FOR A DURATION OF NEAR 4 HOURS
OVER THE WATCH AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO
96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE
WEATHER INFORMATION.

&&

$$

FLZ041-045-046-053-082315-
/O.EXP.KMLB.FW.W.0048.000000T0000Z-101008T2200Z/
INLAND VOLUSIA-ORANGE-SEMINOLE-OSCEOLA-
603 PM EDT FRI OCT 8 2010

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

$$

SEDLOCK

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Oct 8, 4:25 AM EDT, 3 hours 31 minutes earlier.

Area forecast discussion, Oct 8, 4:25 AM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
425 AM EDT FRI OCT 8 2010

.DISCUSSION...

TODAY/TONIGHT...
A LARGE HIGH PRES RIDGE CENTERED OVER THE MS RIVER VALLY WILL DRIFT
E THRU TONIGHT AND WILL GENERATE A DEEP AND STEADY N/NE FLOW ACRS
THE FL PENINSULA.  THESE WINDS WILL TAP A DRY/STABLE CONTINENTAL
AIRMASS THAT WILL ALLOW LITTLE MORE THAN A THIN STRATOCU DECK TO
FORM BY MID AFTN.

FULL SUN WILL OFFSET THE WEAK COOL AIR ADVECTION OF THE NRLY FLOW...
KEEPING MAX TEMPS NEAR CLIMO (M80S).  SFC/BNDRY LYR FLOW WILL WEAKEN
TONIGHT AS THE RIDGE DRIFTS ACRS THE DEEP SOUTH.  NEGLIGIBLE CLOUD
COVER WILL COMBINE WITH THE DIMINISHING WINDS TO PRODUCE IDEAL
RADIATIVE COOLING CONDITIONS TONIGHT.  MIN TEMPS 5-10F BLOW CLIMO
EXPECTED AREAWIDE...U50S/L60S ALONG AND N OF THE I-4 CORRIDOR...AND
M/U60S ALONG THE SPACE/TREASURE COASTS.

SAT-MON...
WEATHER WILL REMAIN PLEASANT INTO THE WEEKEND AS HIGH PRESSURE
SETTLES SOUTHWARDS AND LOW LEVEL FLOW SLOWLY VEERS FROM THE NE SAT
TO ENE SUNDAY. TEMPERATURES WILL BE AT OR SLIGHTLY BELOW SEASONAL
NUMBERS WITH HIGHS IN THE LWR 80S BEACHES TO MID 80S OVER THE
INTERIOR. THE COOL NIGHTS OVER THE PAST WEEK WILL BEGIN TO MODERATE
AS THE FLOW VEERS MORE ONSHORE. SOME LOWS IN THE 50S OVER THE
INTERIOR FRI NIGHT/SAT MORNING WILL RISE SLIGHTLY INTO THE 60S BY
SUNDAY AND MONDAY NIGHT. AN EASTERLY SWELL IS EXPECTED TO ELEVATE
THE RIP CURRENT RISK AT EAST CENTRAL FL BEACHES FOR THE WEEKEND.

TUE-THU...
DISCREPANCIES CONTINUES BETWEEN THE 08/00Z RUNS OF THE GFS AND ECMWF
WITH THE SYNOPTIC PATTERN FOR MID TO LATE NEXT WEEK. BOTH MODELS
DEVELOP AN UPR LVL TROF OVER THE ERN CONUS EARLY NEXT WEEK...WITH
SEVERAL SHORTWAVES MOVING THROUGH ALONG THE SOUTHERN PERIPHERY INTO
THE DEEP SOUTH AND FL. THIS RESULTS IN ~100KT H25 JET STREAKS
PUSHING ACROSS N FL ON TUE AND THUR... PLACING THE CENTRAL PENINSULA
UNDER ITS ASCENDING RIGHT REAR QUADRANT.

THE MAIN DIFFERENCES ARISE BY LATE TUES INTO WED AS THE ECMWF
LATCHES ONTO AN AREA OF DISTURBED WEATHER IN THE NW CARIBBEAN AND
LIFTS OUT SOME TYPE OF FEATURE ACROSS CUBA INTO THE
ATLANTIC...THROWING DECENT MOISTURE ACROSS S FL. THE 00Z RUN IS LESS
BULLISH ON MOISTURE THAN THE 12Z RUN WAS AS THE FIRST SHORTWAVE
PICKS UP MOST OF THE MOISTURE AND SHUNTS IN TO THE EAST ON WED.

GFS KEEPS THE FL PENINSULA IN DRY NW FLOW THROUGH MOST OF THE
PERIODS UNTIL THE SECOND SHORTWAVE BRINGS A WEAK SFC FRONT INTO THE
REGION LATE IN THE WEEK. WITH THE LOW LEVEL ONSHORE FLOW AND THE
FAVORABLE JET POSITION THROUGH THE WEEK...WONT RULE OUT THE
POSSIBILITY FOR CONVERGENT MOISTURE BANDS IN THE WAKE OF THE NRN
BAHAMAS THAT MAY DEVELOP INTO SHRAS. DECIDED TO GO WITH A DRY
FORECAST UNTIL THE FRONT ON THUR AND WAIT FOR BANDS TO DEVELOP
BEFORE ADDING SHOWERS. TEMPERATURES WILL WARM A FEW DEGREES TO NEAR
CLIMO WITH HIGHS IN THE MID 80S OVER THE INTERIOR AND LOW-MID 80S AT
THE COAST. OVERNIGHT LOWS IN THE LOW-MID 60S WITH COOLER SPOTS
ACROSS THE AREA DROPPING TO AROUND 60.

&&

.AVIATION...
VFR ALL SITES THRU 09/12Z.

&&

.MARINE...
TODAY/TONIGHT...
SEAS HAVE FALLEN BLO SCA CRITERIA...THOUGH A MODERATE ERLY SWELL
WILL KEEP SEAS ELEVATED THRU DAYBREAK SAT.  SEAS WILL DIMINISH TO
4FT OR LESS OVER THE OFFSHORE WATERS...AND TO 3FT OR LESS OVER THE
NEARSHORE WATERS AS THE SWELL DAMPENS OUT.  SFC/BNDRY LYR WINDS WILL
VEER FROM NW TO NE BTWN 10-15KTS TODAY AS A LARGE HIGH PRES RIDGE
BUILDS OVER THE E HALF OF THE CONUS.  SCA HAS EXPIRED...BUT WILL
MAINTAIN A CAUTIONARY STATEMENT FOR SEAS OVER THE OFFSHORE LEG S OF
SEBASTIAN INLET.

SAT-TUE...
NNE WINDS SATURDAY EXPECTED AROUND 10 KNOTS AND THEN BECOMING NE TO
10 KNOTS NORTH 10-15 KNOTS LEGS ON SUNDAY. WINDS BECOMING MORE LIGHT
AND VARIABLE FOR MON AND TUES AS RIDGE WEAKENS WITH WEAK FRONT
PASSES WELL NORTH OFF THE MID ATLANTIC. WINDS GENERALLY EXPECTED TO
BE ONSHORE AT LESS THAN 10KTS. SEAS 3-5 FT OFFSHORE EARLY SATURDAY
WILL SLOWLY DROP INTO EARLY NEXT WEEK AND WINDS BECOME ONSHORE AND
LIGHTEN BY MONDAY.

&&

.FIRE WEATHER...
TODAY...PRIMARY CONCERN WILL BE THE DRY AIR OVER N FL EMBEDDED IN A
DEEP NRLY FLOW. 00Z SOUNDINGS MEASURED PW VALUES BTWN 0.7"-0.9" OVER
THE CENTRAL PENINSULA...DECREASING TO ~0.4" OVER THE PANHANDLE.
NRLY SFC/XPRT WINDS WILL VEER TO THE NE THIS AFTN AS A LARGE HIGH
PRES RIDGE BUILDS INTO THE DEEP SOUTH.  WHILE THESE WINDS WILL KEEP
COASTAL RH VALUES OUT OF THE RED ZONE...THE ONSHORE COMPONENT WILL
NOT BE ENOUGH TO PUSH MODIFIED AIR INTO THE INTERIOR COUNTIES.  WILL
UPGRADE THE FIRE WX WATCH TO AN RFW FROM NOON-6PM.

SAT...INTRODUCED A FIRE WEATHER WATCH FOR SATURDAY AFTN ACROSS LAKE
COUNTY AS NW FLOW CONTINUES TO TAP INTO A DRY AIRMASS OVER THE DEEP
SOUTH AND EXPECT TO SEE DURATION OF LOW RH AGAIN DURING THE
AFTERNOON. THE REMAINDER OF THE INTERIOR MAY SEE 2-3 HRS OF LOW
RH...BUT FLOW IS EXPECTED TO BEGIN TO VEER LATE IN THE AFTERNOON
WHICH WILL KEEP MOST AREAS FROM SEEING THE 4 HRS DURATION.

SUN...FLOW VEERING MORE ENE BY SUNDAY IS EXPECTED TO KEEP RH VALUES
JUST ABOVE CRITICAL THRESHOLDS THOUGH A FEW LOCATIONS ACROSS LAKE
COUNTY MAY SEE 1-2 HRS OF BELOW 35%. REMAINDER OF THE INTERIOR IS
EXPECTED TO FALL TO 38-40%.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  82  60  85  61 /   0   0  10  10
MCO  85  58  86  61 /   0   0   0   0
MLB  81  61  83  61 /   0   0  10  10
VRB  82  62  84  62 /   0   0  10  10
LEE  84  58  87  61 /   0   0   0   0
SFB  84  58  87  61 /   0   0   0   0
ORL  85  59  88  63 /   0   0   0   0
FPR  82  61  84  60 /   0   0  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TODAY TO 6 PM EDT THIS EVENING FOR
     INLAND VOLUSIA-NORTHERN LAKE-ORANGE-OSCEOLA-SEMINOLE-
     SOUTHERN LAKE.

     FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SOUTHERN
     LAKE.

AM...NONE.

&&

SHORT TERM/AVIATION...BRAGAW
LONG TERM/IMPACT WX....MOSES
Hazardous weather outlook, Oct 8, 5:41 AM EDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
541 AM EDT FRI OCT 8 2010

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-082145-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1115 AM EDT FRI OCT 8 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...RIP CURRENT IMPACT...
MODERATE EASTERLY SWELLS AND A HIGH ASTRONOMICAL TIDE WILL PRODUCE
A MODERATE RISK OF RIP CURRENTS AT EAST CENTRAL FLORIDA BEACHES
THIS AFTERNOON. THE THREAT WILL BE HIGHEST BETWEEN NOON AND 6:00
PM DUE TO TIDAL EFFECTS. IN ADDITION...NORTH TO NORTHEAST WINDS
WILL PRODUCE A STRONG SOUTHWARD FLOWING LONGSHORE CURRENT. AVOID
SWIMMING NEAR PIERS AND JETTIES WHERE RIP CURRENTS COULD BE
STRONG. CHECK CONDITIONS WITH LOCAL BEACH PATROL WHEN ARRIVING AT
THE BEACH AND ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD.

...WIND AND SEA IMPACT...
A LINGERING EASTERLY SWELL WILL KEEP SEAS ELEVATED OVER THE LOCAL
ATLANTIC WATERS. SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE
OFFSHORE WATERS NORTH OF JUPITER INLET.

...FIRE WEATHER IMPACT...
A DRY AIR MASS WILL MOVE DOWN THE PENINSULA THIS AFTERNOON AS
HIGH TEMPERATURES REACH THE MID 80S. THIS WILL RESULT IN SEVERAL
HOURS OF LOW RELATIVE HUMIDITY FOR THE INTERIOR COUNTIES FROM
OSCEOLA COUNTY NORTH TO LAKE COUNTY...INCLUDING INTERIOR VOLUSIA
COUNTY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
BOATING CONDITIONS WILL IMPROVE THROUGH THE WEEKEND...BUT RIP
CURRENT THREATS WILL REMAIN ELEVATED. A DRY AIR MASS OVER THE
WESTERN AREAS WILL HAVE THE POTENTIAL TO GENERATE SEVERAL HOURS OF
LOW RELATIVE HUMIDITY MAINLY WEST OF INTERSTATE 4 THE NEXT FEW
DAYS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

BRAGAW/ULRICH

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 8, 7:56 AM EDTFire Weather WatchMLBLake, Orange, Osceola, Seminole22 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.